Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 87, NWS Milwaukee, WI

November 23, 2012

NWS Milwaukee, WI issued this small craft advisory at Nov 23, 2012, 9:33 PM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2012, 9:33 PM CST (03:33 UTC)
Expired
Nov 24, 2012, 9:00 AM CST
In force
11 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WHUS73 KMKX 240333
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
933 PM CST FRI NOV 23 2012

...BRISK NORTHWEST WINDS AND HIGH WAVES UNTIL SATURDAY MORNING...

.BRISK NORTHWEST WINDS AND HIGH WAVES WILL CONTINUE INTO SATURDAY
MORNING AS STRONG LOW PRESSURE DEPARTING ACROSS CANADA STILL HAS
AN INFLUENCE OVER LAKE MICHIGAN. WINDS AND WAVES WILL WEAKEN BY
LATE SATURDAY MORNING AS HIGH PRESSURE APPROACHES FROM THE WEST. 

LMZ643>646-241145-
/O.CAN.KMKX.GL.W.0018.000000T0000Z-121124T0400Z/
/O.NEW.KMKX.SC.Y.0087.121124T0333Z-121124T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
933 PM CST FRI NOV 23 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST
SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTHWEST 15 TO 25 KNOTS WITH HIGHER GUSTS...DIMINISHING
  TO 10 TO 15 KNOTS LATE SATURDAY MORNING.

* WAVES: 3 TO 6 FEET...DIMINISHING TO 2 TO 4 FEET BY LATE SATURDAY
  MORNING. THE HIGHEST WAVES WILL BE TOWARD THE OPEN WATERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MG

WWW.WEATHER.GOV/MKX
1 follow-up statement
219 
WHUS73 KMKX 240931
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
331 AM CST SAT NOV 24 2012

...NORTHWEST WINDS CONTINUE TO DIMINISH THIS MORNING...

.NORTHWEST WINDS WILL CONTINUE TO DIMINISH THIS MORNING AS THE
PRESSURE GRADIENT WEAKENS BEHIND LOW PRESSURE MOVING THROUGH
EASTERN CANADA. ASSOCIATED HIGH WAVES WILL GRADUALLY SUBSIDE AS WELL.

WIND GUSTS TO 25 KNOTS ARE STILL EXPECTED EARLY THIS MORNING
TOWARDS THE OPEN WATERS BEFORE DIMINISHING. WINDS AND WAVES ARE
EXPECTED TO FALL BELOW SMALL CRAFT ADVISORY LEVELS BY LATE
MORNING.

LMZ643>646-241500-
/O.CON.KMKX.SC.Y.0087.000000T0000Z-121124T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
331 AM CST SAT NOV 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WINDS: NORTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TOWARDS
  THE OPEN WATER...DIMINISHING TO 10 TO 15 KNOTS WITH GUSTS TO 20
  KNOTS LATER THIS MORNING. 

* WAVES: 3 TO 5 FEET...HIGHEST TOWARD THE OPEN
  WATERS...DIMINISHING TO 2 TO 4 FEET BY LATE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

KAVINSKY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 3:25 PM CST, 6 hours 8 minutes earlier.

Area forecast discussion, Nov 23, 3:25 PM CST, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 PM CST FRI NOV 23 2012

.VERY SHORT TERM...TONIGHT AND SATURDAY.

TONIGHT - CONFIDENCE...MEDIUM
40 UNIT VORT MAX EAST OF LAKE SUPERIOR WITH TIGHT PRESSURE GRADIENT
BETWEEN 990 MILLIBAR LOW AND PLAINS HIGH PRESSURE. LARGE SHIELD OF
WRAPAROUND LOW CLOUDINESS SHOWING SIGNS OF BREAKING UP A BIT. THIS
IN CONCERT WITH 925-850 MILLIBAR RH TRENDS SUGGEST GRADUAL CLEARING
TREND THROUGH THE NIGHT SEEMS REASONABLE. WINDS WILL SLACKEN OFF
SOME AS LOW PULLS EVEN FURTHER AWAY. PRIME RADIATION NOT EXPECTED AS
RIDGE AXIS STILL TO OUR WEST AND SOME WIND REMAINS FOR MUCH OF THE
NIGHT.

SATURDAY - CONFIDENCE...MEDIUM
SWIFT NORTHWEST UPPER FLOW CONTINUES THOUGH TAKING ON A MORE
ANTICYCLONIC LOOK. SURFACE RIDGE AXIS CROSSES AND MOVES JUST EAST OF
THE STATE. 850 MILLIBAR WARM AIR ADVECTION INCREASES DURING THE
AFTERNOON AHEAD OF THE NEXT SYSTEM IN THE PLAINS. 700 MILLIBAR RH
INCREASES INTO SC WI IN RESPONSE TO THE WAA SO SOME INCREASE IN
CLOUDS. GUIDANCE TEMPS SHOW MOSTLY LOW 30S...WITH A FEW SPOTS
HITTING THE MID 30S.

.SHORT TERM...SATURDAY NIGHT THROUGH MONDAY.

REGION REMAINS UNDER...OR TO THE COOL SIDE OF THE UPPER JET THROUGH
THIS PERIOD. SHORT WAVE CROSSES LAKE SUPERIOR/NORTHERN WISCONSIN
SATURDAY NIGHT INTO SUNDAY MORNING...WITH ANOTHER SHORT WAVE MOVING
THROUGH MONDAY/MONDAY NIGHT IN PROGRESSIVE NEAR-ZONAL FLOW.

SATURDAY NIGHT AND SUNDAY...FORECAST CONFIDENCE MEDIUM TO HIGH.

THOUGH FOCUS OF BEST Q-VECTOR CONVERGENCE AND OVERALL OMEGA REMAIN
ACROSS NORTHERN WISCONSIN...ISENTROPIC LIFT AND CONDENSATION
PRESSURE DEFICITS ON 295K AND 290K SURFACES SUFFICIENT TO ALLOW
ENOUGH SATURATION FOR PCPN TO REACH THE GROUND ACROSS THE FAR NORTH
OF FORECAST AREA...THOUGH VERY LOW PROBABILITY OF MEASURING. CURRENT
SLIGHT CHANCE IN THE FAR NORTH...WITH FLURRIES ACROSS THE REST OF
THE NORTH HALF OF THE FORECAST AREA SEEMS REASONABLE.

WARM AIR ADVECTION AND THICKENING CLOUDS MEANS A NON-DIURNAL
TEMPERATURE TREND SATURDAY NIGHT...WITH LOWS AROUND MIDNIGHT...THEN
STEADY OR A SLIGHT RISE BY DAYBREAK. DIFFERING AMOUNTS OF WARM
ADVECTION IN MODELS LEAD TO VARYING 925 MB TEMPERATURES BY 18Z
SUNDAY BETWEEN 0C TO -3.5C FOR THE SAME LOCATIONS...SO BLENDED HIGHS
IN THE UPPER 30S NORTH TO LOW TO MID 40S SOUTH

SUNDAY NIGHT THROUGH MONDAY NIGHT...FORECAST CONFIDENCE MEDIUM TO
HIGH.

DRY AND COOL AS COLD ADVECTION BEHIND SATURDAY NIGHT/SUNDAY WAVE
DROPS LOWS INTO THE LOW TO MID 20S SUNDAY NIGHT...WITH HIGHS IN THE
LOW TO MID 30S MONDAY. MODELS CONTINUE TO TREND EARLY WEEK SYSTEM
SOUTH...WITH EVEN THE GEMNH TRACKING THE SURFACE LOW SOUTH OF THE
OHIO RIVER VALLEY. SOME CVA-DRIVEN Q-VECTOR CONVERGENCE CROSSES THE
SOUTHERN CWA MONDAY NIGHT WITH SHORT WAVE...BUT MAINLY MID-LEVEL
SATURATION WITH LOW LEVELS DRY...SO ONLY A SLIGHT CHANCE OF SNOW.
WOULD NOT BE SURPRISED TO SEE PCPN CHANCES PULLED IN LATER FORECASTS
FOR THIS TIME PERIOD IF MODEL TRENDS REMAIN.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY. FORECAST CONFIDENCE MEDIUM.

COOL TEMPERATURES CONTINUE INTO THE MIDDLE OF NEXT WEEK AS UPPER
FLOW BECOMES WNW OVER THE UPPER MIDWEST WITH AN AMPLIFYING WESTERN
RIDGE IN RESPONSE TO DIGGING TROUGH OVER THE EASTERN PACIFIC.
MID-RANGE MODELS DIFFER ON TIMING AND AMOUNT OF ENERGY THAT EJECTS
FROM THE WESTERN TROUGH...BUT ALL AGREE THAT THE ENERGY WILL TRACK
NORTH AND SOUTH OF THE REGION...WITH THE RIDGE AXIS SHIFTING
EASTWARD INTO THE MIDDLE OF THE COUNTRY BY LATE IN THE WEEK WITH A
DEVELOPING WEAK OMEGA BLOCK. THIS BRINGS ABOUT A SLOW WARMING OF
TEMPERATURES TO AROUND...OR SLIGHTLY ABOVE NORMAL BY NEXT FRIDAY.

&&

.AVIATION/00Z TAFS/...SUBSTANTIAL REDUCTION IN 925-850 RH AS THE
NIGHT WEARS ON SO WILL GO WITH SOME CLEARING. HIGH PRESSURE RIDGE TO
BRING CONSIDERABLY LIGHTER WINDS FOR SATURDAY. SUNSHINE WILL GIVE
WAY TO AN INCREASE IN MID/HIGH CLOUDS WITH TIME AS WAA INCREASES
AHEAD OF NEXT PLAINS WAVE.

&&

.MARINE...STILL POTENTIAL FOR A FEW GUSTS TO HIT THE GALE MARK
ESPECIALLY AWAY FROM SHORE...SO WILL RETAIN THE GALE WARNING UNTIL
10 PM THIS EVENING. COORD WITH LOT AND GRB. THEREAFTER A SMALL CRAFT
ADVISORY WILL LIKELY BE NEEDED.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WARNING UNTIL 10 PM CST THIS EVENING FOR LMZ643>646.

&&

TONIGHT/SATURDAY AND AVIATION/MARINE...COLLAR
SATURDAY NIGHT THROUGH FRIDAY...REM
Hazardous weather outlook, Nov 23, 3:41 PM CST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
341 PM CST FRI NOV 23 2012

WIZ046-047-051-052-056>060-062>072-242145-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
341 PM CST FRI NOV 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED IN THE NEXT SEVEN DAYS.

LMZ643>646-242145-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
341 PM CST FRI NOV 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT FOR STRONG NORTHWEST WINDS THROUGH
10 PM THIS EVENING. A SMALL CRAFT ADVISORY WILL GO INTO EFFECT
WHEN THAT EXPIRES. THE HIGHEST WAVES WILL BE TOWARD OPEN WATER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

A SMALL CRAFT ADVISORY WILL LIKELY BE IN EFFECT THROUGH ABOUT MID
DAY ON SATURDAY.

REM
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Nov 23, 3:40 PM CST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 PM CST FRI NOV 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     NON-TSTM WND GST WAUKESHA AIRPORT        43.04N 88.23W
11/23/2012  M46.00 MPH       WAUKESHA           WI   AWOS

0100 AM     HIGH SUST WINDS  NWS SULLIVAN/MILWAUKEE  42.97N 88.55W
11/23/2012  M31.00 MPH       JEFFERSON          WI   OFFICIAL NWS OBS

            KMKX 31 MPH SUSTAINED GUSTING TO 42 MPH.

0155 AM     HIGH SUST WINDS  JANESVILLE AIRPORT      42.62N 89.04W
11/23/2012  M30.00 MPH       ROCK               WI   AWOS

            KJVL 26 KNOTS

0315 AM     NON-TSTM WND GST MINERAL POINT           42.86N 90.18W
11/23/2012  M45.00 MPH       IOWA               WI   AWOS

0435 AM     HIGH SUST WINDS  MONROE AIRPORT          42.62N 89.59W
11/23/2012  M32.00 MPH       GREEN              WI   AWOS

            KEFT 28 KNOTS AT 1035Z. ALSO 27 KNOTS SUSTAINED AT 0135Z,
            0155Z, AND 0615Z.

0508 AM     HIGH SUST WINDS  LONE ROCK AIRPORT       43.21N 90.19W
11/23/2012  M32.00 MPH       SAUK               WI   ASOS

            KLNR 2-MIN WIND

0532 AM     HIGH SUST WINDS  SHEBOYGAN AIRPORT       43.77N 87.85W
11/23/2012  M32.00 MPH       SHEBOYGAN          WI   ASOS

            KSBM 2-MIN WIND

0700 AM     NON-TSTM WND GST 1 E SHEBOYGAN           43.75N 87.69W
11/23/2012  M47.00 MPH       LMZ643             WI   C-MAN STATION

            SGNW3 PEAK GUST 41 KNOTS AT 0800Z AND 1300Z. MARINE GALE

0800 AM     NON-TSTM WND GST KENOSHA LAKE SHORE      42.59N 87.81W
11/23/2012  M44.00 MPH       KENOSHA            WI   C-MAN STATION

            KNSW3 PEAK GUST 38 KNOTS.

0853 AM     HIGH SUST WINDS  FOND DU LAC AIRPORT     43.77N 88.49W
11/23/2012  M31.00 MPH       FOND DU LAC        WI   ASOS

            KFLD 27 KNOTS

1030 AM     NON-TSTM WND GST MILWAUKEE LAKESHORE     43.05N 87.88W
11/23/2012  M40.00 MPH       MILWAUKEE          WI   C-MAN STATION

            MLWW3 PEAK GUST 35 KNOTS. ALSO AT 945 AND 1015 AM. MARINE
            GALE

1155 AM     HIGH SUST WINDS  KENOSHA AIRPORT         42.60N 87.93W
11/23/2012  M31.00 MPH       KENOSHA            WI   ASOS

            KENW 2-MIN WIND

&&

CRAVEN

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.